Change search
ReferencesLink to record
Permanent link

Direct link
On Sub-Riemannian Geodesics in SE(3) Whose Spatial Projections do not Have Cusps
Eindhoven University of Technology, Netherlands.
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, Faculty of Science & Engineering.
Eindhoven University of Technology, Netherlands.
Eindhoven University of Technology, Netherlands.
2016 (English)In: Journal of dynamical and control systems, ISSN 1079-2724, E-ISSN 1573-8698, Vol. 22, no 4, 771-805 p.Article in journal (Refereed) Published
Abstract [en]

We consider the problem P (c u r v e) of minimizing for a curve x in with fixed boundary points and directions. Here, the total length Laeyen0 is free, s denotes the arclength parameter, kappa denotes the absolute curvature of x, and xi amp;gt; 0 is constant. We lift problem P (c u r v e) on to a sub-Riemannian problem P (m e c) on SE(3)/({0}xSO(2)). Here, for admissible boundary conditions, the spatial projections of sub-Riemannian geodesics do not exhibit cusps and they solve problem P (c u r v e) . We apply the Pontryagin Maximum Principle (PMP) and prove Liouville integrability of the Hamiltonian system. We derive explicit analytic formulas for such sub-Riemannian geodesics, relying on the co-adjoint orbit structure, an underlying Cartan connection, and the matrix representation of SE(3) arising in the Cartan-matrix. These formulas allow us to extract geometrical properties of the sub-Riemannian geodesics with cuspless projection, such as planarity conditions, explicit bounds on their torsion, and their symmetries. Furthermore, they allow us to parameterize all admissible boundary conditions reachable by geodesics with cuspless spatial projection. Such projections lay in the upper half space. We prove this for most cases, and the rest is checked numerically. Finally, we employ the formulas to numerically solve the boundary value problem, and visualize the set of admissible boundary conditions.

Place, publisher, year, edition, pages
SPRINGER/PLENUM PUBLISHERS , 2016. Vol. 22, no 4, 771-805 p.
Keyword [en]
Sub-Riemannian geometry; Special Euclidean motion group; Pontryagin Maximum Principle; Geodesics
National Category
Other Mathematics
URN: urn:nbn:se:liu:diva-131874DOI: 10.1007/s10883-016-9329-4ISI: 000382079700011OAI: diva2:1036447

Funding Agencies|European Research Council under the European Community [335555]; EU-Marie Curie project MANET [607643]; European Commission ITN-FIRST [PITN-GA-2009-238702]

Available from: 2016-10-13 Created: 2016-10-11 Last updated: 2016-11-07

Open Access in DiVA

fulltext(2058 kB)12 downloads
File information
File name FULLTEXT01.pdfFile size 2058 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Ghosh, Arpan
By organisation
Mathematics and Applied MathematicsFaculty of Science & Engineering
In the same journal
Journal of dynamical and control systems
Other Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 12 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 21 hits
ReferencesLink to record
Permanent link

Direct link